NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, December 17, 2014
Is Acute Neck Pain a Reaction to Diprivan?
I am a 40 year old African American woman. My doctor referred me an gastroenterologist for a colonoscopy due to my anemia. I was given Diprivan as the anesthesia. The next day I started experiencing soreness in the back of my neck. I thought I was starting to get sick, but the only symptom I had was the pain in my neck. Within three days post colonoscopy, the pain was so severe, I was completely immobilized. My PCP has RX a Medrol Dose Pack, Heating pads, and Tylenol. My question is: Is my acute neck pain an adverse reaction to the Diprivan?
Thanks for your question. Acute neck pain is not a known reaction to propofol (Diprivan), and there is no biological explanation that would link this commonly used anesthetic drug to the symptoms you describe.
Gareth S Kantor, MD
Assistant Professor of Anesthesiology
School of Medicine
Case Western Reserve University